Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 142, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 2, 2013, 1:43 PM MDT for Sandoval County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2013, 1:43 PM MDT (19:43 UTC)
- Expired
- Aug 2, 2013, 2:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Sandoval County, NM
The radar
The Albuquerque radar (KABX), 60 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 11:35 AM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 2, 11:35 AM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1135 AM MDT FRI AUG 2 2013 .AVIATION... 18Z TAF CYCLE SHOWERS AND THUNDERSTORMS WILL IMPACT MAINLY CENTRAL AND WESTERN NEW MEXICO AND MOVE TO THE NORTHEAST. BEST CHANCES FOR LOCAL IMPACTS EXPECTED AT KGUP...KLVS...AND KABQ... THOUGH STORMS COULD IMPACT ALL SITES BUT KROW. GUSTY AND ERRATIC WINDS FROM THE STRONGER THUNDERSTORMS WILL BE POSSIBLE BUT UNLIKELY TO IMPACT ANY TERMINAL. VFR CONDITIONS WILL PERSIST... THOUGH AN OCCASIONAL MVFR CEILING AND VIS REDUCTION DUE TO THUNDERSTORM ACTIVITY IS POSSIBLE. SOME MOUNTAIN OBSCURATION ARE EXPECTED AS CLOUD BASES LOWER WITH PRECIPITATION. 24 && .PREV DISCUSSION...330 AM MDT FRI AUG 2 2013... COPIOUS LOW AND MID LEVEL MONSOON MOISTURE IN PLACE FOR AN ACTIVE THUNDERSTORM DAY AHEAD. MAIN CAVEATS TO OVERCOME REMAIN CLOUD COVER AND MID-LEVEL ISOTHERMAL LAYER JUST ABOVE MOUNTAIN TOP LEVEL. AREAS FAVORED WILL BE THOSE JUST UPSTREAM OF SPOTS THAT RECEIVE SEVERAL HOURS OF SUNSHINE. THETA-E RIDGE FROM NAM12 INDICATING THAT MOST ACTIVITY WILL RUN FROM SW TO NORTHEAST WITH ISOLATED STORMS ELSEWHERE. WEAKER STEERING FLOW WILL INCREASE THREAT FOR LOCALIZED HEAVY RAIN AMOUNTS. ABUNDANT MID-LEVEL CLOUDS WILL LIMIT THE THREAT FOR WIDESPREAD FLASH FLOODING AND HELD OFF ON A FFW AFTER HEMMING AND HAWING FOR QUITE SOMETIME. ALSO...NAM AND GFS 500MB TEMPERATURES THIS AFTERNOON ARE RATHER WARM...AROUND -4.5C TO -5C...NOT THE BEST TEMP PROFILE FOR A COOLER THAN AVERAGE SURFACE HEATING DAY. DRIER AIR FROM WEST TX AND SE NM WORKS UP INTO SOUTHEAST PORTION OF THE FORECAST AREA SATURDAY...LIMITING STORM COVERAGE SOMEWHAT. MOST OF THE ACTION IS EXPECTED FROM THE WRN MOUNTAINS NORTH TO THE NW PLATEAU AND EAST OVER THE NRN MOUNTAINS AND NE PLAINS...WHERE A BACKDOOR BOUNDARY SLIDES SOUTH FROM SE COLORADO THIS EVENING. SLIGHTLY WARMER TEMPERATURES AND MORE SUNSHINE WILL COMBINE WITH THE ABOVE MENTIONED BACKDOOR FRONT TO LEAD TO AN UPTICK IN THUNDERSTORM COVERAGE OVER THE MTNS...CENTRAL HIGHLANDS AND NE HIGHLANDS AND PLAINS. MODELS REMAIN IN GOOD AGREEMENT FOR EARLY NEXT WEEK. UNSEASONABLY STRONG UPPER LEVEL CLOSED LOW OFF THE CENTRAL CALIFORNIA COAST WILL BEGIN TO MOVE EWD...FORCING THE UPPER LEVEL HIGH OVER WEST TX EWD TUESDAY AND WEDNESDAY...ALLOWING DEEP MONSOON MOISTURE TO STREAM NORTHWARD THROUGH THE STATE AROUND MIDWEEK. 33 .FIRE WEATHER... VERY LITTLE CHANGE EXPECTED THROUGH THE WEEKEND WITH THE UPPER HIGH OVER WEST CENTRAL TEXAS THE DOMINANT SYNOPTIC WEATHER FEATURE. A WEAK MONSOONAL MOISTURE PLUME OVER ARIZONA AND WESTERN MEXICO WILL CONTINUE TO ROTATE AROUND THE UPPER HIGH CIRCULATION INTO WESTERN AND NORTHERN NEW MEXICO AND BRING DAILY ROUNDS OF SCATTERED WETTING SHOWERS AND THUNDERSTORMS. HUMIDITY RECOVERIES WILL CONTINUE TO BE GOOD TO EXCELLENT EXCEPT FOR SPOTTY FAIR RECOVERIES NORTHWEST AND EAST CENTRAL. TEMPERATURES ARE GENERALLY EXPECTED TO TREND UP SLIGHTLY GOING INTO THE WEEKEND...ESPECIALLY CENTRAL AND WEST...AS THE UPPER HIGH STRENGTHENS SOMEWHAT OVER THE AREA. A MIXED-BAG OF VENT RATES WILL CONTINUE WITH SURFACE HEATING LIMITED BY CLOUDS AND RAIN. SOME POOR VENT RATES ARE FORECAST...MAINLY WEST. LOOKING INTO NEXT WEEK...THE UPPER HIGH IS FORECAST TO SHIFT BACK TO THE EAST TO NEAR THE TX/LA STATE LINE BY TUESDAY. THIS PATTERN WOULD LIKELY OPEN THE DOOR TO A MORE ROBUST MONSOONAL MOISTURE PLUME... ESPECIALLY GIVEN THE TROUGH FORECAST JUST OFFSHORE OF CALIFORNIA... AND LEAD TO A COOLING/WETTING TREND GOING INTO MID WEEK. MODERATE CONFIDENCE ON THAT PATTERN DEVELOPING GIVEN SOME GOOD MEDIUM RANGE MODEL AGREEMENT AT 144HRS. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 2, 4:37 AM MDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 437 AM MDT FRI AUG 2 2013 NMZ501>540-031130- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 437 AM MDT FRI AUG 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP IN A SWATH FROM THE SOUTHWEST MOUNTAINS NORTHEASTWARD TO THE NORTHEAST HIGHLANDS AND PLAINS. ISOLATED THUNDERSTORMS ARE EXPECTED ELSEWHERE. SLOW STEERING LEVEL FLOW WILL ALLOW FOR LOCALIZED HEAVY RAIN AND THE POSSIBILITY OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING THROUGH THE WEEKEND. THUNDERSTORM COVERAGE WILL TREND DOWN SLIGHTLY SATURDAY BEFORE INCREASING SUNDAY AS A BACKDOOR FRONT PUSHES IN. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:28 PM MDT | Special Weather Statement | ABQ | Valencia | 32 min |
| Aug 1, 7:00 PM MDT | Special Weather Statement | ABQ | Bernalillo | 45 min |
| Aug 1, 7:15 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 90 min |
| Aug 1, 7:31 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, Sandoval, Valencia | 89 min |
| Aug 2, 1:24 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Sandoval | 2 hr |
| Aug 2, 1:46 PM MDT | Special Weather Statement | ABQ | Socorro | 29 min |
| Aug 2, 1:48 PM MDT | Areal Flood Advisory | ABQ | Socorro | 117 min |
| Aug 2, 1:55 PM MDT | Flash Flood Warning | ABQ | Sandoval | 95 min |
| Aug 2, 2:29 PM MDT | Special Weather Statement | ABQ | San Miguel | 31 min |
| Aug 2, 3:10 PM MDT | Special Weather Statement | ABQ | Sandoval | 35 min |
| Aug 2, 3:21 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola | 114 min |
| Aug 2, 3:23 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 112 min |
| Aug 2, 3:29 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Aug 2, 3:38 PM MDT | Special Weather Statement | ABQ | San Miguel | 37 min |
| Aug 2, 4:14 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 2, 4:21 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 114 min |
| Aug 2, 4:25 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Aug 2, 5:24 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.